Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

June 14, 2012Dooly County, Pulaski County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 14, 2012, 7:28 PM EDT for Dooly County, Pulaski County, Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2012, 7:28 PM EDT (23:28 UTC)
Expired
Jun 14, 2012, 8:15 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA

Counties Dooly County, GA, Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 50 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 7:40 PM EDTTSTM WND DMG5 Nw Unadilla, GAEMERGENCY MANAGER REPORTED TEN TO FIFTEEN TREES DOWN ALONG WHITFIELD ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1971 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1971 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WWUS82 KFFC 142328
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
728 PM EDT THU JUN 14 2012

GAZ093-095-096-105-107-109-150015-
728 PM EDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN PULASKI...MACON...BLECKLEY...DODGE...DOOLY AND HOUSTON COUNTIES
UNTIL 815 PM EDT...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GROVANIA TO GRESSTON...MOVING WEST AT 15
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS PULASKI...MACON...BLECKLEY...DODGE...DOOLY AND HOUSTON 
COUNTIES THROUGH 815 PM EDT. HEAVY DOWNPOURS WILL CAUSE PONDING OF 
WATER ON ROADWAYS.

&&

LAT...LON 3213 8394 3247 8395 3245 8382 3244 8382
      3245 8380 3240 8336 3231 8325 3215 8320
      3213 8350
TIME...MOT...LOC 2329Z 105DEG 13KT 3235 8367 3228 8348
          3225 8329

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 2:57 PM EDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jun 14, 2:57 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
257 PM EDT THU JUN 14 2012

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
CURRENT RADAR LOOP SHOWS SHOWERS AND ISOLATED THUNDERSTORMS OVER
WEST GA MOVING WEST INTO AL. CURRENT SATELLITE LOOP SHOWS WHAT
APPEARS TO BE THE WEDGE FRONT USHERING IN DRIER AIR FROM THE NW AS
THE RIDGE BUILDS DOWN THE EASTERN SEABOARD. DEWPOINTS ACROSS NE GA
ARE ALREADY DOWN ALMOST 10 DEG SINCE THIS MORNING. HIGH PRESSURE
CENTERED OVER THE NEW ENGLAND STATES WILL CONTINUE TO BUILD DOWN THE
EASTERN U.S. PUSHING DRIER AIR INTO GA THROUGH THE SHORT TERM. WITH
THIS DRIER AIR MOVING IN TEMPS WILL BE AT OR SLIGHTLY BELOW
SEASONAL NORMS.

01

.LONG TERM /SATURDAY THROUGH THURSDAY/...
DRY CONDITIONS EXPECTED THROUGH THE WEEKEND AS RIDGING CONTINUES
TO BECOME MORE DEEPLY ENTRENCHED DOWN THE APPALACHIANS. MOISTURE
RESIDING AROUND THE PERIPHERY OF THE RIDGE WILL SUPPORT SHOWER AND
THUNDERSTORM DEVELOPMENT ACROSS SOUTHERN GEORGIA AND PORTIONS OF
THE TENNESSEE VALLEY THROUGH THE WEEKEND AND INTO EARLY WEEK.
NORTH AND CENTRAL IS EXPECTED TO REMAIN DRY INTO MONDAY...WITH
ONLY SLIGHT CHANCES OF SHOWER AND THUNDERSTORM DEVELOPMENT IN THE
NE GA MOUNTAINS. THROUGH NEXT WEEK...HIGH PRESSURE REMAINS THE
DOMINATE SYNOPTIC FEATURE ALONG THE EAST COAST AND INTO THE
SOUTHEAST...AND MODEL UNCERTAINTY ASSOCIATED WITH DIURNAL
CONVECTIVE ACTIVITY IS HIGH. AS A RESULT...HAVE TENDED TOWARDS THE
DRIER SOLUTIONS...AND HAVE GONE WITH LITTLE OR NO POPS THROUGH THE
EXTENDED PERIOD.

MODEL TEMPERATURES SEEM LOW THROUGH THE EXTENDED WITH GUIDANCE IN
THE UPPER 70S TO LOW 80S. AS A RESULT...HAVE INCREASED HIGHS
THROUGH THE LONG TERM 4-5 DEGREES...CONSISTENT WITH THE PREVIOUS
FORECAST.

31

&&

.AVIATION...
18Z UPDATE...
BACKDOOR DRY WEDGE FRONT IS STABILIZING THE ATMOSPHERE AND
CLEARING THING OUT ACROSS NORTH AND CENTRAL GA. WINDS WILL
CONTINUE OUT OF THE EAST IN THE 5-10KT RANGE. WILL SEE SOME GUST
TO 18KT THROUGH 00Z THIS EVENING. CEILINGS WILL STAY VFR WITH NO
PRECIPITATION OR RESTRICTIONS TO VSBYS EXPECTED.

//ATL CONFIDENCE...12Z UPDATE...
HIGH CONFIDENCE FOR ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  84  60  83 /   5   5   0   0
ATLANTA         66  84  63  83 /  10   5   0   0
BLAIRSVILLE     61  83  59  80 /   5   5   0   0
CARTERSVILLE    64  85  59  84 /  10   5   5   0
COLUMBUS        69  87  63  88 /  20   5   0   0
GAINESVILLE     64  84  62  82 /   5   5   0   0
MACON           66  88  62  87 /  10   5   0   0
ROME            66  89  60  86 /  10   5   5   0
PEACHTREE CITY  63  85  57  83 /  10   5   0   0
VIDALIA         67  87  66  86 /  10   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....31
AVIATION...01
Hazardous weather outlook, Jun 14, 11:18 AM EDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1118 AM EDT THU JUN 14 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1118 AM EDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED...WITH ISOLATED SEVERE STORMS
POSSIBLE.

.SYNOPSIS...
A MOIST AND UNSTABLE AIR MASS REMAINS OVER MUCH OF NORTH AND
CENTRAL GEORGIA. HOWEVER HIGH PRESSURE WITH DRIER AND MORE STABLE
AIR WILL PUSH INTO EAST CENTRAL GEORGIA TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS THAT DEVELOP WILL
BE STRONG WINDS...LARGE HAIL...LOCALLY HEAVY RAIN AND OCCASIONAL
LIGHTNING. THE MOST FAVORED TIME FOR DEVELOPMENT WILL BE THIS
AFTERNOON AND EVENING...HOWEVER ISOLATED STORMS COULD DEVELOP THIS
MORNING.

.DISCUSSION...
A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS NORTH AND
CENTRAL GEORGIA. DAYTIME HEATING COMBINED WITH NEAR 1600 CAPE THIS
AFTERNOON IS EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS...A FEW
POSSIBLY SEVERE. THE MOST FAVORED AREA FOR DEVELOPMENT WOULD BE
THE NORTHERN AND WESTERN SIDE OF THE FORECAST AREA AS THE DAY
PROGRESSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTH SUNDAY NIGHT
THROUGH MONDAY NIGHT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Jun 14, 5:41 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             2 SE DRANEVILLE         32.20N 84.47W
06/14/2012  E1.00 INCH       MARION             GA   PUBLIC

            THE DRANEVILLE LOCAL STORE REPORTED QUARTER SIZED HAIL
            ALONG WITH WATER RUNNING THROUGH THE AISLES.

&&

DEESE
Special weather statement, Jun 14, 5:57 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT THU JUN 14 2012

GAZ089-090-142230-
557 PM EDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN MUSCOGEE AND CHATTAHOOCHEE COUNTIES UNTIL 630 PM EDT...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CUSSETA...MOVING SOUTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
MUSCOGEE AND CHATTAHOOCHEE COUNTIES THROUGH 630 PM EDT. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3224 8492 3225 8492 3227 8490 3231 8497
      3243 8496 3239 8474 3223 8480
TIME...MOT...LOC 2157Z 038DEG 7KT 3235 8481
Local storm report, Jun 14, 6:03 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 PM EDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             N CHURCH HILL           32.16N 84.54W
06/14/2012  E0.25 INCH       MARION             GA   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYED A REPORT OF QUARTER SIZED HAIL
            SOUTH OF HIGHWAY 30 BETWEEN BUENA VISTA AND PRESTON.

&&

DEESE
Local storm report, Jun 14, 6:05 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             N CHURCH HILL           32.16N 84.54W
06/14/2012  E1.00 INCH       MARION             GA   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYED A REPORT OF QUARTER SIZED HAIL
            SOUTH OF HIGHWAY 30 BETWEEN BUENA VISTA AND PRESTON.

&&

DEESE
Special weather statement, Jun 14, 6:11 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT THU JUN 14 2012

GAZ092-093-103>105-142300-
611 PM EDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN WEBSTER...SUMTER...SCHLEY...MACON AND DOOLY COUNTIES UNTIL 700 PM
EDT...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CONCORD TO FLINT RIVER WMA...MOVING EAST AT
10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WEBSTER...SUMTER...SCHLEY...MACON AND DOOLY COUNTIES THROUGH
700 PM EDT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3204 8449 3213 8456 3216 8454 3213 8452
      3214 8443 3223 8443 3223 8441 3227 8441
      3231 8436 3228 8402 3205 8378 3203 8386
      3203 8396 3200 8395 3198 8401
TIME...MOT...LOC 2211Z 270DEG 9KT 3216 8435 3220 8418
          3210 8398
Special weather statement, Jun 14, 7:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
728 PM EDT THU JUN 14 2012

GAZ093-095-096-105-107-109-150015-
728 PM EDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN PULASKI...MACON...BLECKLEY...DODGE...DOOLY AND HOUSTON COUNTIES
UNTIL 815 PM EDT...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GROVANIA TO GRESSTON...MOVING WEST AT 15
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS PULASKI...MACON...BLECKLEY...DODGE...DOOLY AND HOUSTON
COUNTIES THROUGH 815 PM EDT. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3213 8394 3247 8395 3245 8382 3244 8382
      3245 8380 3240 8336 3231 8325 3215 8320
      3213 8350
TIME...MOT...LOC 2329Z 105DEG 13KT 3235 8367 3228 8348
          3225 8329

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:06 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette39 min
Jun 13, 8:16 PM EDTSevere Thunderstorm WarningFFCClayton, Fulton44 min
Jun 13, 8:20 PM EDTSpecial Weather StatementFFCLumpkin55 min
Jun 13, 8:32 PM EDTSpecial Weather StatementFFCClayton, Fulton58 min
Jun 13, 8:42 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton48 min
Jun 13, 8:49 PM EDTFlash Flood WarningFFCClayton, Fulton6 hr
Jun 13, 9:02 PM EDTFlash Flood WarningFFCCobb, Fulton6 hr
Jun 13, 9:06 PM EDTSpecial Weather StatementFFCDeKalb24 min
Jun 13, 9:31 PM EDTFlash Flood WarningFFCDeKalb80 min
Jun 13, 9:31 PM EDTSpecial Weather StatementFFCFulton44 min
Jun 13, 10:13 PM EDTSpecial Weather StatementFFCEmanuel62 min
Jun 14, 1:20 AM EDTSpecial Weather StatementFFCSumter25 min
Jun 14, 1:26 AM EDTSpecial Weather StatementFFCDouglas, Fulton34 min
Jun 14, 4:44 AM EDTSpecial Weather StatementFFCTowns31 min
Jun 14, 7:50 AM EDTSpecial Weather StatementFFCBanks25 min
Jun 14, 8:34 AM EDTSpecial Weather StatementFFCBanks, Jackson41 min
Jun 14, 8:35 AM EDTSpecial Weather StatementFFCMadison40 min
Jun 14, 9:26 AM EDTSpecial Weather StatementFFCBarrow34 min
Jun 14, 12:51 PM EDTSpecial Weather StatementFFCHeard39 min
Jun 14, 1:23 PM EDTSpecial Weather StatementFFCHeard67 min
Jun 14, 2:06 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee54 min
Jun 14, 2:23 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee52 min
Jun 14, 2:25 PM EDTSpecial Weather StatementFFCPolk50 min
Jun 14, 3:02 PM EDTSpecial Weather StatementFFCStewart43 min
Jun 14, 3:26 PM EDTSpecial Weather StatementFFCTroup49 min
Jun 14, 4:11 PM EDTSpecial Weather StatementFFCHarris, Talbot34 min
Jun 14, 4:24 PM EDTSpecial Weather StatementFFCTroup36 min
Jun 14, 4:28 PM EDTSpecial Weather StatementFFCMarion, Schley, Sumter, Webster47 min
Jun 14, 4:54 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Schley, Stewart, Sumter, Webster51 min
Jun 14, 5:17 PM EDTSpecial Weather StatementFFCStewart28 min
Jun 14, 5:18 PM EDTSpecial Weather StatementFFCHarris42 min
Jun 14, 5:20 PM EDTSevere Thunderstorm WarningFFCStewart40 min
Jun 14, 5:40 PM EDTSpecial Weather StatementFFCSchley35 min
Jun 14, 5:57 PM EDTSpecial Weather StatementFFCChattahoochee33 min
Jun 14, 6:11 PM EDTSpecial Weather StatementFFCSchley, Sumter49 min
Jun 14, 7:34 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon, Peach41 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.